Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 458, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Sep 1, 2008, 5:51 PM MDT for Sheridan County, Nebraska. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 1, 2008, 5:51 PM MDT (23:51 UTC)
- Expired
- Sep 1, 2008, 6:45 PM MDT
- In force
- 54 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
County Sheridan County, NE
The radar
The North Platte radar (KLNX), 172 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 1, 6:35 PM MDT | HAIL 0.75 | 27 Sse Rushville, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 1, 5:16 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 11.9 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1352 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 012351
SVRLBF
NEC161-020045-
/O.NEW.KLBF.SV.W.0458.080901T2351Z-080902T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
551 PM MDT MON SEP 1 2008
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA...
THIS INCLUDES THE CITY OF RUSHVILLE...
* UNTIL 645 PM MDT
* AT 647 PM CDT 547 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED 19 MILES WEST OF WICKSON LAKE...OR 9 MILES NORTHWEST OF
ALLIANCE...AND MOVING NORTHEAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SMITH LAKE STATE WILDLIFE MANAGEMENT AREA BY 625 PM MDT...
HIGHWAY 250 CROSSING THE NIOBRARA RIVER BY 635 PM MDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TUESDAY MORNING FOR WESTERN NEBRASKA.
LAT...LON 4284 10230 4212 10215 4202 10271 4208 10271
4209 10275 4243 10276 4246 10278 4254 10278
TIME...MOT...LOC 2350Z 233DEG 39KT 4223 10293
$$
GARNER2 follow-up statements
000
WWUS53 KLBF 020015
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
715 PM CDT MON SEP 1 2008
NEC161-020045-
/O.CON.KLBF.SV.W.0458.000000T0000Z-080902T0045Z/
SHERIDAN NE-
615 PM MDT MON SEP 1 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR SHERIDAN COUNTY...
AT 610 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 8 MILES NORTHWEST OF WICKSON LAKE...OR 16 MILES NORTHEAST OF
ALLIANCE...MOVING NORTHEAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
DIAMOND LAKE BY 625 PM MDT...
HIGHWAY 250 MILE MARKER 20 BY 630 PM MDT...
SMITH LAKE STATE WILDLIFE MANAGEMENT AREA AND 7 MILES SOUTHEAST OF
HIGHWAY 250 MILE MARKER 30 BY 635 PM MDT...
6 MILES NORTHWEST OF HIGHWAY 27 MILE MARKER 190 AND 7 MILES
NORTHWEST OF ARGO HILL BY 645 PM MDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TUESDAY MORNING FOR WESTERN NEBRASKA.
LAT...LON 4245 10277 4284 10231 4212 10215 4202 10271
4208 10271 4209 10275
TIME...MOT...LOC 0015Z 242DEG 30KT 4228 10261
$$
GARNER000
WWUS53 KLBF 020040
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
740 PM CDT MON SEP 1 2008
NEC161-020049-
/O.EXP.KLBF.SV.W.0458.000000T0000Z-080902T0045Z/
SHERIDAN NE-
639 PM MDT MON SEP 1 2008
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL AND SOUTHWESTERN
SHERIDAN COUNTY WILL EXPIRE AT 745 PM CDT 645 PM MDT...
A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
CHERRY AND EAST CENTRAL SHERIDAN COUNTIES UNTIL 730 PM MDT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TUESDAY MORNING FOR WESTERN NEBRASKA.
LAT...LON 4245 10277 4284 10231 4212 10215 4202 10271
4208 10271 4209 10275
TIME...MOT...LOC 0039Z 242DEG 30KT 4237 10237
$$
GARNERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 5:17 PM MDT, 34 minutes earlier.
Area forecast discussion, Sep 1, 5:17 PM MDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 617 PM CDT MON SEP 1 2008 .UPDATE... UPDATED TO INCLUDE SEVERE THUNDERSTORM WATCH && .PREV DISCUSSION... /ISSUED 245 PM CDT MON SEP 01 2008/ ..AFTER A TWO WEEK DRY SPELL FOR MOST AREAS...A GOOD CHANCE FOR RAINFALL EXPECTED TONIGHT... SYNOPSIS... A SURFACE TROUGH EXTENDS FROM WEST OF VTN AND OGA THEN SOUTHWEST INTO NERN CO. A CONSIDERABLE AMOUNT OF CUMULUS HAS DEVELOPED THIS AFTN. SFC DWPTS A RESPECTABLE 58 TO 65. WHAT IS MOST IMPRESSIVE WAS THE KLBF UPPER AIR SOUNDING WHICH INDICATED 1.62 INCHES. THIS IS SUBSTANTIALLY ABOVE NORMAL AT 200 PERCENT. IN FACT REGIONAL RAOBS ARE 150 TO OVER 200 PERCENT OF NORMAL. TEMPS AT 19Z ARE MAINLY IN THE MID 80S TO AROUND 90 EXCEPT BEHIND THE SFC TROUGH WHERE HIGHS HELD IN THE 70S. HAVE NOW REACHED TO POINT WHERE SHOWERS AND A FEW THUNDERSTORMS WILL BEGIN TO DEVELOP. ISOLATED ACTIVITY ALREADY IN PROGRESS ALONG SFC TROUGH IN CHERRY COUNTY. WINDS THIS AFTN ARE HOLDING IN THE HIGHER WINDY CATEGORY EAST AND A WIND ADVISORY WAS NEVER NEEDED. DISCUSSION... HIGHEST PRECIP CHC ARE TONIGHT WITH UPPER JET AND COLD FRONTAL PASSAGE. FOLLOWED THE SLOWER NAM WITH FROPA SWEEPING ACROSS AFTER MIDNIGHT. THE GFS STILL LOOKS TOO FAST BRINGING THE FRONT ACROSS ABOUT 3 HRS FASTER. THE NAM FCSTS PWS FROM 1.5-1.75 INCH TONIGHT. THUS HEAVY RAINFALL IS POSSIBLE WHERE TRAINING STORMS DEVELOP. THIS ALSO FCST BY HPC QPFS AND NAM/GFS MODEL QPF OUTPUT. HIGHEST RAINFALL TOTALS APPROACHING AN INCH ARE POSSIBLE ACROSS THE NORTH CENTRAL WITH A QUARTER TO HALF INCH POSSIBLE ACROSS THE SOUTH. BEHIND THE COLD FRONT ON TUESDAY...SOME LINGERING MORNING SHOWERS EXPECTED ACROSS THE SOUTHEAST. HIGHS WILL BE CONSIDERABLY COOLER...ABOUT 15 TO 20 DEGREES COOLER...RANGING FROM 66 TO 72 DEGREES. A BREEZY NORTHWEST WINDS WILL OCCUR. HIGH PRESSURE WITH MAINLY CLEAR SKIES AND LIGHT AND VARIABLE WINDS WILL SET THE STAGE FOR A COOL NIGHT WITH LOWS OF 40 TO 45. A FEW UPPER 30S ARE EVEN POSSIBLE IN THE WEST. FOR WEDNESDAY AND THURSDAY...COOL TEMPERATURE REGIME WILL CONTINUE WEDNESDAY WITH HIGHS IN THE LOWER 70S AS A BROAD LONGWAVE TROUGH DIGS ACROSS THE NRN U.S. A BIT WARMER THURSDAY IN THE MID/UPPER 70S. EXTENDED PERIOD (THURSDAY NIGHT THROUGH MONDAY)...MEDIUM RANGE MODELS CONTINUE A COOL PERIOD. A COLD FRONT THURSDAY NIGHT WILL BRING A CHANCE FOR SHOWERS WITH UNSETTLED WX THROUGH SATURDAY NIGHT AS A SERIES OF DISTURBANCES MOVES THROUGH IN THE BROAD LONGWAVE TROUGH PATTERN ESTABLISHED. HIGHS TO RANGE FROM THE UPPER 60S TO MID 70S WITH LOWS ON THE COOL SIDE IN THE MID/UPPER 40S. AVIATION... CEILING AND VISIBILITIES WILL LIKELY BE IMPACTED FROM 21Z TO 09Z AT TERMINALS KLBF AND KVTN AS COLD FRONT MOVES EAST FOR SHOWERS AND THUNDERSTORM DEVELOPMENT. BEYOND THE THREAT FOR THUNDERSTORMS... CEILING MAY DROP TO MVFR WITH THE PASSAGE OF THE FRONT BRIEFLY AS POST FRONT SHOWERS MOVE EAST FROM 06Z TO 09Z. BEYOND 15Z VFR CONDITIONS. && .LBF WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH UNTIL 1 AM CDT /MIDNIGHT MDT/ TUESDAY FOR NEZ004>010-022>028-035>038-056-057-059-094. && ROBERG/POWER
Hazardous weather outlook, Sep 1, 2:05 PM MDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 305 PM CDT MON SEP 1 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-020615- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 305 PM CDT MON SEP 1 2008 /205 PM MDT MON SEP 1 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS ACROSS THE NORTH THIS EVENING AS A COLD FRONT CONTINUES TO PUSH EAST. THE GREATEST THREAT WILL BE NORTH OF HIGHWAY 2 FROM ANSLEY TO HALSEY THEN NORTH AND EAST TO THE BARTLETT AREA. THE PRIMARY THREAT WILL BE DAMAGING WINDS WITH STORMS THAT REACH SEVERE LIMITS. HIGH PRECIPITABLE WATER RATIOS WILL ALSO LEAD TO SOME LOCALES RECEIVING HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT ACROSS THE NORTH AND NORTH CENTRAL FORECAST AREAS. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE KECK
Nearby
Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.